Alert archive / Ohio / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 24, NWS Northern Indiana

May 30, 20155 counties in Ohio

NWS Northern Indiana issued this severe thunderstorm warning at May 30, 2015, 4:37 PM EDT for 5 counties in Ohio. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2015, 4:37 PM EDT (20:37 UTC)
Expired
May 30, 2015, 5:30 PM EDT
In force
53 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Defiance County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH

The radar

The Northern Indiana radar (KIWX), 129 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 4:40 PM EDTTSTM WND GST 60Grover Hill, OH
May 30, 4:40 PM EDTHAIL 0.75Grover Hill, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 375 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
375 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

821 
WUUS53 KIWX 302037
SVRIWX
OHC039-069-125-137-161-302130-
/O.NEW.KIWX.SV.W.0024.150530T2037Z-150530T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
437 PM EDT SAT MAY 30 2015

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DEFIANCE COUNTY IN NORTHWEST OHIO...
  SOUTHERN HENRY COUNTY IN NORTHWEST OHIO...
  SOUTHEASTERN PAULDING COUNTY IN WEST CENTRAL OHIO...
  PUTNAM COUNTY IN WEST CENTRAL OHIO...
  NORTHEASTERN VAN WERT COUNTY IN WEST CENTRAL OHIO...

* UNTIL 530 PM EDT

* AT 434 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
  OF OTTOVILLE...AND MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  OTTAWA...OTTOVILLE...CONTINENTAL...KALIDA...GLANDORF...HOLGATE...
  LEIPSIC...DESHLER...MCCLURE...ROSELMS...MELROSE...MANDALE...
  OAKWOOD...CLOVERDALE...DUPONT...WISTERMAN...KIEFERVILLE...NORTH
  CREEK...PLEASANT BEND AND MILLER CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
NORTHERN INDIANA.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4088 8448 4102 8459 4146 8387 4143 8386
      4099 8387
TIME...MOT...LOC 2037Z 249DEG 30KT 4099 8445

HAIL...0.88IN
WIND...60MPH

$$
3 follow-up statements
535 
WWUS53 KIWX 302054
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
454 PM EDT SAT MAY 30 2015

OHC161-302104-
/O.CAN.KIWX.SV.W.0024.000000T0000Z-150530T2130Z/
VAN WERT OH-
454 PM EDT SAT MAY 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VAN WERT COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS EXITED THE WARNED AREA.

LAT...LON 4091 8433 4110 8447 4146 8387 4143 8386
      4099 8387
TIME...MOT...LOC 2054Z 242DEG 34KT 4106 8428

$$

OHC039-069-125-137-302130-
/O.CON.KIWX.SV.W.0024.000000T0000Z-150530T2130Z/
PUTNAM OH-HENRY OH-PAULDING OH-DEFIANCE OH-
454 PM EDT SAT MAY 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DEFIANCE...SOUTHEASTERN PAULDING...SOUTHERN HENRY AND PUTNAM COUNTIES
UNTIL 530 PM EDT...

AT 452 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CONTINENTAL...
AND MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
OTTAWA...KALIDA...CONTINENTAL...GLANDORF...HOLGATE...LEIPSIC...
DESHLER...MCCLURE...WISTERMAN...KIEFERVILLE...NORTH CREEK...PLEASANT
BEND...MILLER CITY...NEW BAVARIA...WEST LEIPSIC...PRENTISS...
GILBOA...GALLUP...HAMLER AND ELERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
NORTHERN INDIANA.

&&

LAT...LON 4091 8433 4110 8447 4146 8387 4143 8386
      4099 8387
TIME...MOT...LOC 2054Z 242DEG 34KT 4106 8428

HAIL...0.88IN
WIND...60MPH

$$
546 
WWUS53 KIWX 302111
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
511 PM EDT SAT MAY 30 2015

OHC125-302120-
/O.CAN.KIWX.SV.W.0024.000000T0000Z-150530T2130Z/
PAULDING OH-
511 PM EDT SAT MAY 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PAULDING COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS EXITED THE WARNED AREA.

LAT...LON 4099 8387 4093 8424 4110 8434 4118 8433
      4146 8387 4137 8386
TIME...MOT...LOC 2110Z 242DEG 34KT 4112 8409

$$

OHC039-069-137-302130-
/O.CON.KIWX.SV.W.0024.000000T0000Z-150530T2130Z/
PUTNAM OH-HENRY OH-DEFIANCE OH-
511 PM EDT SAT MAY 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DEFIANCE...SOUTHERN HENRY AND PUTNAM COUNTIES UNTIL 530 PM EDT...

AT 509 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
GLANDORF...AND MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HOLGATE...LEIPSIC...DESHLER...MCCLURE...WEST LEIPSIC...PRENTISS...
GILBOA...GALLUP...HAMLER...ELERY...BELMORE...MALINTA AND GRELTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
NORTHERN INDIANA.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO 
PONDING OF WATER ON ROADWAYS. DO NOT DRIVE YOUR VEHICLE THROUGH 
FLOODED ROADWAYS!

&&

LAT...LON 4099 8387 4093 8424 4110 8434 4118 8433
      4146 8387 4137 8386
TIME...MOT...LOC 2110Z 242DEG 34KT 4112 8409

HAIL...0.75IN
WIND...60MPH

$$
658 
WWUS53 KIWX 302128
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
528 PM EDT SAT MAY 30 2015

OHC039-069-137-302137-
/O.EXP.KIWX.SV.W.0024.000000T0000Z-150530T2130Z/
PUTNAM OH-HENRY OH-DEFIANCE OH-
528 PM EDT SAT MAY 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DEFIANCE...
SOUTHERN HENRY AND PUTNAM COUNTIES WILL EXPIRE AT 530 PM EDT/430 PM
CDT/...

THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DEFIANCE...SOUTHERN 
HENRY...AND PUTNAM COUNTIES WILL EXPIRE AT 530 PM EDT. 
HOWEVER...GUSTY WINDS TO 40 TO 50 MPH AND HEAVY RAIN ARE STILL 
POSSIBLE WITH THESE THUNDERSTORMS THROUGH 545 PM EDT.

LAT...LON 4099 8387 4093 8424 4110 8434 4118 8433
      4146 8387 4137 8386
TIME...MOT...LOC 2127Z 242DEG 34KT 4117 8389

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:45 PM EDT, 52 minutes earlier.

Area forecast discussion, May 30, 3:45 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
345 PM EDT SAT MAY 30 2015

.SYNOPSIS...
ISSUED AT 434 PM EDT SAT MAY 30 2015

A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA THIS
EVENING...SPAWNING WIDESPREAD SHOWERS AND THUNDERSTORMS.
RAIN...HEAVY AT TIMES ESPECIALLY THIS EVENING WILL CONTINUE
INTO SUNDAY MORNING BEFORE ENDING AS A LOW PRESSURE SYSTEM MOVES
NORTHEAST ALONG THE FRONT. LOWS TONIGHT WILL RANGE FROM THE UPPER
40S OVER SOUTHERN MICHIGAN TO THE UPPER 50S OVER CENTRAL PORTIONS
OF INDIANA AND OHIO. HIGHS ON SUNDAY WILL BE MUCH COLDER WITH 50S
ACROSS THE AREA.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 343 PM EDT SAT MAY 30 2015

ANOMALOUSLY MOIST AIRMASS WITHIN WARM SECTOR OF APCHG POTENT SRN
STREAM SW EJECTING NEWD OUT OF THE MO BOOTHILL A LG CONCERN GOING
FWD. NR TERM MARGINAL SVR THREAT TIED TO SUFFICIENT WARM SECTOR
DESTABILIZATION THIS AFTN YET TEMPERED BY POOR MID LVL LAPSE RATES
AND SHEAR. THUS SUSPECT NOTHING MORE THAN AN ISOLATED AND MARGINAL
WIND THREAT THROUGH SUNSET. HWVR RAPIDLY INCREASING LL MSTR
FLUX/ASCENT SEEN INADV OF CLOSING/DEEPENING MID LVL CIRC PORTENTS A
A FURTHER WIDENING/CONSOLIDATION OF CONVN WITHIN DEEP WARM CLOUD
DEPTH OF WHICH SHLD BE A VRY EFFICIENT HEAVY RAIN PRODUCER.
OTRWS GENERALLY DISCOUNTED THE SOLUTION SPACE THAT OVER EMPHASIZED
THE MID LVL DEFORMATION ZONE ACRS NW IN/SW MI AS COMPOSITING OUTFLW
ALG A KCMI-KDFI LINE SHLD IMPEDED BTR NWD MSTR ENTRAINMENT THROUGH LT
EVENING WHICH WILL CUT DOWN ON POTENTIAL QPF THERE.

UPR WAVE FLATTENS AND SHEARS NEWD INTO NEW ENGLAND ON SUN AND XPC
PCPN WILL DIMINISH/END QUICKLY THROUGH MID MORNING. HWVR
CONSIDERABLE CLD CVR AND DEEP NERLY FLW WILL MAKE FOR A MUCH COLDER
DAY.

&&

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 343 PM EDT SAT MAY 30 2015

WEAKENING DEFORMATION PRECIP ACROSS EASTERN LOCATIONS SHOULD EXIT
EARLY SUNDAY EVENING. LINGERING INVERSION SHOULD MAKE FOR A SLOW
EROSION OF LOW CLOUD DECK SUNDAY NIGHT HOWEVER. CONSENSUS OF
GUIDANCE HAS TRENDED TOWARD A BIT MORE ROBUST NORTHERN STREAM
TRACKING ACROSS THE GREAT LAKES MONDAY HELPING TO SLOW EARLY WEEK
WARMING TREND.

UPPER FLOW PATTERN TO TRANSITION TO MORE BLOCKING IN NATURE AS
SOUTHERN LATITUDE TROUGH CUTS OFF ACROSS LOWER MS VALLEY WHILE MEAN
UPPER RIDGING SETTLES ACROSS THE GREAT LAKES. THIS SHOULD SET UP A
RATHER UNEVENTFUL PATTERN FOR LOCAL AREA THROUGH AT LEAST MID WEEK.
GFS IS A BIT MORE ENTHUSIASTIC WITH WEAK VORTS ROTATING INTO THE
OHIO VALLEY FROM THIS SOUTHERN STREAM CUT OFF...BUT WILL CONTINUE TO
TREND TO A MAINLY DRY FORECAST THROUGH THURSDAY WITH WEAK
SIGNALS/FORCING. WILL MAINTAIN LOW CHANCE POPS FRIDAY AND SATURDAY
AS A MORE SUBSTANTIAL NORTHERN STREAM TROUGH HAS A BETTER CHANCE OF
DAMPENING UPPER RIDGING ACROSS THE GREAT LAKES.

AS MENTIONED...MODERATING TREND MAY BE A BIT SLOWER THAN EARLIER
INDICATIONS...BUT SUSPECT MOST LOCATIONS SHOULD BE SOLIDLY IN THE
LOWER 80S FOR MAX TEMPS BY THURSDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 210 PM EDT SAT MAY 30 2015

VFR CONDS TO BEING WILL DETERIORIATE QUICKLY THROUGH THIS EVENING
AHD OF POTENT NEWD EJECTING SW OUT OF THE MO BOOTHILL. EXPANDING
CONVN FM ERN IL INTO CNTRL IN SHLD STEADILY BRIDGE NWD THROUGH THIS
AFTN IN RESPONSE TO RAPIDLY INCREASING LL WAA ALTHOUGH DO XPC A MORE
SUBDUED THUNDER THREAT INVOF KSBN AS SFC CYCLONE TRACKS WELL SOUTH
THROUGH CNTRL IN. OTRWS WIDESPREAD IFR CONDS XPCD TO DVLP THROUGH
THIS EVENING AS WIDESPREAD RAIN DVLPS ACRS THE TERMINALS. IN
ADDN...WINDS XPCD TO VEER NERLY OVERNIGHT AND BECOME QUITE GUSTY IN
RESPONSE TO DEEPENING CYCLONE OVERHEAD W/SFC GUSTS TO 25KTS LIKELY
AFT 06Z.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH THROUGH SUNDAY MORNING FOR INZ009-017-018-022>027-
     032-033.

     BEACH HAZARDS STATEMENT THROUGH SUNDAY EVENING FOR INZ003.

MI...BEACH HAZARDS STATEMENT THROUGH SUNDAY EVENING FOR MIZ077.

OH...FLOOD WATCH THROUGH SUNDAY MORNING FOR OHZ001-002-004-005-015-
     024.

LM...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR LMZ043-046.

&&

SYNOPSIS...T
SHORT TERM...T
LONG TERM...MARSILI
AVIATION...T

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 30, 4:43 AM EDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
443 AM EDT SAT MAY 30 2015

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-310845-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
443 AM EDT SAT MAY 30 2015 /343 AM CDT SAT MAY 30 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. RAINFALL MAY BE HEAVY
AT TIMES...WITH PONDING OF WATER POSSIBLE IN POOR DRAINAGE AND
LOW AREAS. THE STRONGER STORMS MAY PRODUCE WIND GUSTS TO 50 MPH
ALONG WITH SMALL HAIL ROUGHLY SOUTHEAST OF INTERSTATE 69.

HIGH WAVES WILL CAUSE DANGEROUS SWIMMING CONDITIONS AT LAKE
MICHIGAN BEACHES...ESPECIALLY THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HIGH WAVES WILL CAUSE DANGEROUS SWIMMING CONDITIONS AT LAKE
MICHIGAN BEACHES THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-310845-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
443 AM EDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
WINDS AND WAVES MAY BE LOCALLY HIGHER IN THE VICINITY OF THE
STRONGER STORMS. THIS COMBINED WITH INCREASE WAVE HEIGHTS WILL
BRING A INCREASED RISK TO SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED SUNDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, May 30, 2:42 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
242 PM EDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             5 E MARION              40.56N  85.56W
05/30/2015  M1.00 INCH       GRANT              IN   TRAINED SPOTTER

            REPORTED AT INTERSECTION OF CR 125N AND 1000E

0230 PM     TSTM WND GST     5 E MARION              40.56N  85.56W
05/30/2015  E60 MPH          GRANT              IN   TRAINED SPOTTER

            REPORTED AT INTERSECTION OF CR 125N AND 1000E

&&

MLR
Special weather statement, May 30, 3:05 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
305 PM EDT SAT MAY 30 2015

INZ015>017-022>024-301945-
CASS IN-FULTON IN-KOSCIUSKO IN-MIAMI IN-WABASH IN-WHITLEY IN-
305 PM EDT SAT MAY 30 2015

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN CASS...NORTHERN
MIAMI...WESTERN WABASH...WESTERN WHITLEY...SOUTHERN KOSCIUSKO AND
EASTERN FULTON COUNTIES...

AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MEXICO...OR 7 MILES NORTHWEST OF PERU...
MOVING NORTHEAST AT 50 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  NORTH MANCHESTER AND AKRON...
  MENTONE...
  DEEDSVILLE...MACY AND NYENA LAKE...
  GILEAD AND IJAMSVILLE...
  ATHENS...DISKO AND LAKETON...
  BEAVER DAM...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4079 8627 4117 8611 4117 8606 4119 8605
      4119 8563 4087 8578 4069 8591
TIME...MOT...LOC 1905Z 192DEG 43KT 4087 8612

SLL
Special weather statement, May 30, 3:30 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
330 PM EDT SAT MAY 30 2015

INZ008-016-302015-
KOSCIUSKO IN-NOBLE IN-
330 PM EDT SAT MAY 30 2015

...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHERN WABASH...
EXTREME NORTHWESTERN WHITLEY...EASTERN KOSCIUSKO AND SOUTHWESTERN
NOBLE COUNTIES...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF WINONA LAKE...OR 8 MILES
NORTHWEST OF NORTH MANCHESTER...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL...WINDS UP TO 55 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE WHICH COULD CAUSE BRIEF
LOCALIZED FLOODING.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WINONA LAKE...WARSAW AND PIERCETON...
  NORTH WEBSTER...
  PACKERTON...
  WOOSTER...
  LITTLE CHAPMAN LAKE AND MONOQUET...
  IRISH LAKE...RIDINGER LAKE AND BIG CHAPMAN LAKE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4109 8594 4138 8587 4138 8556 4129 8562
      4129 8565 4125 8565 4104 8579 4104 8585
TIME...MOT...LOC 1929Z 214DEG 26KT 4111 8585

SLL
Local storm report, May 30, 3:41 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
341 PM EDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             CLAYPOOL                41.13N  85.88W
05/30/2015  M1.00 INCH       KOSCIUSKO          IN   TRAINED SPOTTER

&&

NDM
Special weather statement, May 30, 4:08 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
408 PM EDT SAT MAY 30 2015

OHZ002-004-005-015-016-024-025-302100-
ALLEN OH-DEFIANCE OH-FULTON OH-HENRY OH-PAULDING OH-PUTNAM OH-VAN
WERT OH-
408 PM EDT SAT MAY 30 2015

...STRONG THUNDERSTORMS MOVING TOWARD WESTERN ALLEN...SOUTHERN
FULTON...EASTERN DEFIANCE...PAULDING...VAN WERT...WESTERN HENRY...
PUTNAM AND EXTREME EASTERN ALLEN COUNTIES...

AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PAYNE TO 11 MILES
SOUTH OF OHIO CITY TO 31 MILES SOUTH OF OHIO CITY...MOVING NORTHEAST
AT 40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  VAN WERT...
  DEFIANCE AND DELPHOS...
  OHIO CITY...
  PAULDING...
  SPENCERVILLE AND OTTOVILLE...
  KALIDA AND CONTINENTAL...

THIS INCLUDES INTERSTATE 75 BETWEEN MILE MARKERS 119 AND 131.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4064 8405 4065 8421 4069 8422 4068 8444
      4073 8445 4072 8478 4112 8480 4161 8402
      4106 8398
TIME...MOT...LOC 2007Z 231DEG 33KT 4109 8471 4063 8468
          4034 8474
Special weather statement, May 30, 4:16 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
416 PM EDT SAT MAY 30 2015

INZ013-015-020-022>024-302115-
CASS IN-FULTON IN-MIAMI IN-PULASKI IN-WABASH IN-WHITE IN-
416 PM EDT SAT MAY 30 2015

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN WHITE...CASS...
MIAMI...SOUTHWESTERN WABASH...SOUTHEASTERN PULASKI AND SOUTHERN
FULTON COUNTIES...

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF
ROYAL CENTER TO 34 MILES SOUTHWEST OF WALTON TO 58 MILES SOUTHWEST OF
WALTON...MOVING NORTHEAST AT 40 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  LOGANSPORT...
  GRISSOM AFB...
  PERU...
  ROYAL CENTER...
  WALTON...
  MEXICO AND BUNKER HILL...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4070 8638 4070 8653 4075 8653 4075 8673
      4090 8675 4102 8594 4080 8586 4058 8588
      4058 8637
TIME...MOT...LOC 2016Z 228DEG 38KT 4087 8665 4029 8661
          3991 8667

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 2:18 PM EDTFlood WatchIWXAllen, Defiance, Fulton, Henry, Paulding, Putnam and 2 more23 hr
May 30, 4:08 PM EDTSpecial Weather StatementIWXAllen, Henry, Paulding, Putnam, Van Wert52 min
May 30, 7:21 PM EDTSpecial Weather StatementIWXDefiance, Paulding54 min
May 30, 7:41 PM EDTSpecial Weather StatementIWXPutnam, Van Wert49 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.